Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 67, NWS Marquette, MI

August 19, 2011Baraga County, Houghton County, Ontonagon County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Aug 19, 2011, 8:21 AM EDT for Baraga County, Houghton County, Ontonagon County, Michigan. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2011, 8:21 AM EDT (12:21 UTC)
Expired
Aug 19, 2011, 9:00 AM EDT
In force
39 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Baraga County, MI, Houghton County, MI, Ontonagon County, MI

The radar

The Marquette radar (KMQT), 75 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.4 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1324 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WUUS53 KMQT 191221
SVRMQT
MIC013-061-131-191300-
/O.NEW.KMQT.SV.W.0067.110819T1221Z-110819T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
821 AM EDT FRI AUG 19 2011

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARAGA COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
  HOUGHTON COUNTY IN WESTERN UPPER MICHIGAN...
  EASTERN ONTONAGON COUNTY IN WESTERN UPPER MICHIGAN...

* UNTIL 900 AM EDT

* AT 819 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 11 MILES SOUTHWEST OF REDRIDGE TO 6 MILES NORTHWEST OF
  KENTON...AND MOVING EAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO
  ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  BARAGA...L'ANSE...KENTON...NISULA...SOUTH RANGE...SIDNAW...
  CHASSELL...KEWEENAW BAY...COVINGTON...ALBERTA...SKANEE...THREE
  LAKES...TWIN LAKES...DONKEN...TOIVOLA...ECHO LAKE...ALSTON...
  PAINESDALE...TAPIOLA AND PELKIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4701 8905 4701 8897 4712 8886 4710 8828
      4707 8825 4709 8828 4696 8843 4682 8846
      4680 8845 4694 8825 4697 8816 4696 8812
      4692 8816 4692 8804 4677 8805 4676 8799
      4668 8800 4667 8812 4642 8812 4641 8905
TIME...MOT...LOC 1221Z 272DEG 44KT 4702 8886 4652 8897
WIND...HAIL 60MPH 0.75IN

$$

VOSS
1 follow-up statement
643 
WWUS53 KMQT 191244
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
844 AM EDT FRI AUG 19 2011

MIC013-061-131-191300-
/O.CON.KMQT.SV.W.0067.000000T0000Z-110819T1300Z/
BARAGA MI-ONTONAGON MI-HOUGHTON MI-
844 AM EDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HOUGHTON...
EASTERN ONTONAGON AND BARAGA COUNTIES UNTIL 900 AM EDT...

AT 842 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CHASSELL TO SIDNAW...MOVING EAST AT 40 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  BARAGA...L'ANSE...KEWEENAW BAY...COVINGTON...ALBERTA...SKANEE...
  THREE LAKES...WATTON...ARNHEIM...ASSININS...RABBIT BAY...HERMAN...
  NED LAKE...POINT ABBAYE...MOUNT ARVON...CRAIG LAKE STATE PARK AND
  ISLAND LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4701 8905 4701 8897 4712 8886 4710 8828
      4707 8825 4709 8828 4696 8843 4682 8846
      4680 8845 4694 8825 4697 8816 4696 8812
      4692 8816 4692 8804 4677 8805 4676 8799
      4668 8800 4667 8812 4642 8812 4641 8905
TIME...MOT...LOC 1244Z 278DEG 36KT 4697 8854 4647 8866
WIND...HAIL 60MPH 0.75IN

$$

VOSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:10 AM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Aug 19, 6:10 AM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
610 AM EDT FRI AUG 19 2011

.DISCUSSION...

SHORTWAVE APPROACHING FROM THE NRN PLAINS AND ASSOC INCREASING WAA
AT 850 MB ALONG WITH INCREASING MID-LVL MOISTURE AND INSTABILITY
HAVE CONTRIBUTED TO A CLUSTER OF THUNDERSTORMS OVER WRN LAKE
SUPERIOR WHICH ARE POISED TO HEAD ACROSS THE KEWEENAW PENINSULA BTWN
5 AND 6 AM THIS MORNING. SOME OF THESE STORMS COULD HAVE A POTENTIAL
FOR ONE INCH HAIL AS 60 DBZ OR GREATER HAS BEEN OBSERVED NEAR 20 KFT
WITH FREEZING LVLS AROUND 12KFT. WILL KEEP AN EYE ON THESE AS THEY
MOVE ACROSS THE KEWEENAW PENINSULA. A FEW OTHER STORMS ARE POSSIBLE
FOR NCNTRL COUNTIES ALONG LAKE SUPERIOR THIS MORNING AS WELL.

SHORTWAVE WILL PUSH ASSOCIATED SFC LOW AND TROUGH ACROSS THE AREA
TODAY. THE COMBINATION OF WIND/MOISTURE CONVERGENCE ALONG THE
TROUGH...925-850MB THETA-E ADVECTION AND AFTN BUILD-UP OF
INSTABILITY (MLCAPES REACHING ABV 1000 J/KG) WILL WARRANT THE
MENTION OF CHC POPS FOR SHRA/TSRA. HOWEVER...SINCE HEIGHT FALLS
DURING THE DAY AND OUR PLACEMENT IN THE UNFAVORABLE RIGHT EXIT
REGION OF THE 3H JET STREAK SHOULD LIMIT COVERAGE TO SCT AT BEST.
KEPT HIGHER CHC POPS OVER THE EAST 2/3 OF THE CWA IN THE AFTN WHERE
AFTERNOON INSTABILITY AND CONVERGENCE ALONG SFC TROUGH WILL BE MOST
FAVORABLE FOR CONVECTION. MODELS SNDGS STILL INDICATE HIGHER
SFC-THETA-E VALUES AND MID LEVEL DRYING PUNCHING IN FM THE WEST IN
THE AFTERNOON SO WILL CONTINUE MENTION IN HWO OF GUSTY WINDS TO 40
MPH AND SMALL HAIL WITH AFTERNOON STORMS. AHEAD OF THE
TROUGH...EXPECT MAX TEMPS TO PUSH ABOVE NORMAL YET AGAIN WITH
READINGS INTO THE LOW- MIDDLE 80S. SIDED WITH LOWER SIDE OF GUIDANCE
FOR DWPNTS BASED ON PERSISTENT DRY PATTERN WE ARE IN.

TONIGHT...SCT SHRA/TSRA MAY LINGER...MAINLY OVER THE SE PORTION
OF THE CWA EARLY (BTWN 00Z-03Z) AS THE FRONT AND THE TAIL OF THE NRN
ONTARIO SHORTWAVE MOVES THROUGH. AGGRESSIVE LOW LEVEL DRYING BEHIND
THE COLD FRONTAL PASSAGE SHOULD END PCPN POTENTIAL BY LATE EVENING.

SATURDAY...ANOTHER SHORTWAVE MOVES ACROSS THE UPPER GREAT LAKES IN
THE AFTERNOON BUT FRONTAL BOUNDARY BY THIS TIME IS WELL SE OF FCST
AREA. SFC HIGH PRESSURE BUILDING IN FROM THE WEST SHOULD KEEP CWA
DRY. 850 MB TEMPS DROPPING INTO THE 8C TO 10C RANGE WILL RESULT IN
COOLER READINGS MAINLY IN THE LOWER TO MID 70S.

SATURDAY NIGHT AND SUNDAY...MODELS SHOW PATTERN AMPLIFICATION WITH
MID-UPR LVL LOW OVER HUDSON BAY AND TROF EXTENDING INTO THE UPPER
GREAT LAKES. A STRONGER SHORTWAVE DIVES INTO THE UPPER GREAT LAKES
SAT NIGHT AND SUNDAY. MODERATE 700-300 MB QVECTOR CONV AND 250-300
MB JET STREAK NOSING INTO AREA SHOULD BE ENOUGH TO SUPPORT ISOLD TO
SCT SHRA INTO THE CWA DESPITE LIMITED MOISTURE AVAILABLE. KEPT IN
MENTION OF THUNDER SUNDAY AFTERNOON ALTHOUGH INSTABILITY...ONLY TO
NEAR 500 J/KG WAS MARGINAL FOR TSRA.
&&

.AVIATION /FOR THE 06Z TAF ISSUANCE/...

HIGH PRESSURE OVER THE UPR LAKES WILL GIVE WAY TO A SFC TROUGH
APPROACHING LATE TONIGHT/FRIDAY MORNING. EXPECT INCREASING MID
CLOUDS OVERNIGHT AHEAD OF THE SFC TROUGH WITH EVEN SOME LIGHT
SHOWERS POSSIBLE AT KCMX. TROUGH MOVES THROUGH KCMX BY MIDDAY FRIDAY
WITH A GUSTY WEST WIND DEVELOPING. DAYTIME HEATING AHEAD OF THE
TROUGH COULD TRIGGER SCATTERED SHRA/TSRA FRIDAY AFTN AT KSAW.
DESPITE THE RAIN CHANCES...LACK OF LOW-LEVEL MOISTURE SHOULD ALLOW
FOR CONDITIONS TO REMAIN VFR THROUGH THE PERIOD AT BOTH SITES. IF A
HEAVIER SHOWER OR STORM DIRECTLY IMPACTS EITHER TERMINAL THEN
CONDITIONS MAY BRIEFLY DROP TO MVFR. CONFIDENCE IS LOW ENOUGH NOT TO
PUT SHOWERS AT BOTH SITES FOR NOW AS SHOWERS WILL BE WIDELY
SCATTERED.
&&

.MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/...

LOW PRESSURE SLIDING ALONG NORTHERN ONTARIO WILL DRAG A TROUGH
ACROSS LAKE SUPERIOR /WITH WESTERLY WINDS OF 15 TO 25KTS WITH A FEW
GUSTS AROUND 30KTS BETWEEN ISLE ROYALE AND THE KEWEENAW
PENINSULA/...BEFORE SHIFTING IT OVER LAKE HURON OVERNIGHT. BEHIND
THIS TROUGH...HIGH PRESSURE ACROSS THE NORTHERN PLAINS SHOULD SLOWLY
BUILD ACROSS THE GREAT LAKES AND UPPER MISSISSIPPI VALLEY THROUGH
TUESDAY. LOW PRESSURE OVER NORTHERN CANADA TUESDAY WILL DIVE
ACROSS...BRINGING A TROUGH TO LAKE SUPERIOR TUESDAY NIGHT.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

DISCUSSION...VOSS
AVIATION...07
MARINE...KF
Hazardous weather outlook, Aug 19, 6:16 AM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
616 AM EDT FRI AUG 19 2011

MIZ001>007-009>014-084-085-201200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
616 AM EDT FRI AUG 19 2011 /516 AM CDT FRI AUG 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY OVER ALL OF WEST AND CENTRAL UPPER
MICHIGAN...THEN ON THIS EVENING OVER CENTRAL UPPER MICHIGAN. WIND
GUSTS TO 40 MPH AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LSZ162-240>251-263>267-201200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
616 AM EDT FRI AUG 19 2011 /516 AM CDT FRI AUG 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY OVER ALL OF LAKE SUPERIOR AND THEN
OVER FAR EASTERN LAKE SUPERIOR ON TONIGHT. A FEW STORMS COULD CONTAIN
SMALL HAIL AND WIND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LMZ221-248-250-201200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
616 AM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. WIND
GUSTS TO 40 MPH AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

VOSS

In the hours before

Special weather statement, Aug 19, 6:03 AM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
603 AM EDT FRI AUG 19 2011

MIZ003-004-191100-
BARAGA-HOUGHTON-
603 AM EDT FRI AUG 19 2011

...SIGNIFICANT WEATHER ALERT FOR BARAGA AND HOUGHTON COUNTIES UNTIL
700 AM EDT...

AT 555 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF CHASSELL...OR 11 MILES SOUTH OF
HOUGHTON.  THIS STORM WAS MOVING SOUTHEAST AT 25 MPH.

PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ARNHEIM...
  KEWEENAW BAY...
  PEQUAMING...
  L'ANSE...
  SKANEE...
  ALBERTA...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KF
Local storm report, Aug 19, 6:22 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
622 AM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     HAIL             2 N KEWEENAW BAY        46.90N 88.47W
08/19/2011  M0.50 INCH       BARAGA             MI   TRAINED SPOTTER

&&

KFLEEGEL
Local storm report, Aug 19, 6:31 AM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
631 AM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 AM     HAIL             8 SW SKANEE             46.80N 88.34W
08/19/2011  M0.50 INCH       BARAGA             MI   TRAINED SPOTTER

&&

KFLEEGEL
Special weather statement, Aug 19, 6:44 AM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
644 AM EDT FRI AUG 19 2011

MIZ004-005-191130-
BARAGA-MARQUETTE-
644 AM EDT FRI AUG 19 2011

...SIGNIFICANT WEATHER ALERT FOR BARAGA AND MARQUETTE COUNTIES UNTIL
730 AM EDT...

AT 642 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
SKANEE TO 9 MILES SOUTH OF SKANEE...OR ALONG A LINE EXTENDING FROM 17
MILES EAST OF L'ANSE TO 10 MILES EAST OF L'ANSE.  THESE STORMS WERE
MOVING SOUTHEAST AT 30 MPH.

PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MOUNT ARVON...
  MOUNTAIN LAKE...
  ISLAND LAKE...
  SILVER LAKE BASIN...
  CHAMPION...
  HUMBOLDT...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

VOSS
Special weather statement, Aug 19, 7:25 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
725 AM EDT FRI AUG 19 2011

MIZ002-009-191215-
GOGEBIC-ONTONAGON-
625 AM CDT FRI AUG 19 2011

...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL
715 AM CDT/815 AM EDT/...

AT 723 AM EDT/623 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11
MILES NORTHWEST OF SILVER CITY TO IRONWOOD...OR ALONG A LINE
EXTENDING FROM 22 MILES WEST OF ONTONAGON TO IRONWOOD.  THESE STORMS
WERE MOVING EAST AT 50 MPH.

DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  COPPER PEAK...
  MIRROR LAKE...
  WAKEFIELD...
  WHITE PINE...
  MERRIWEATHER...
  BERGLAND...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

VOSS
Special weather statement, Aug 19, 8:14 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
814 AM EDT FRI AUG 19 2011

MIZ002>004-084-191300-
BARAGA-HOUGHTON-ONTONAGON-SOUTHERN HOUGHTON-
814 AM EDT FRI AUG 19 2011

...SIGNIFICANT WEATHER ALERT FOR BARAGA...HOUGHTON AND ONTONAGON
COUNTIES UNTIL 900 AM EDT...

AT 810 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF
REDRIDGE TO BRUCE CROSSING...OR ALONG A LINE EXTENDING FROM 19 MILES
NORTHEAST OF ONTONAGON TO 23 MILES SOUTH OF ONTONAGON.  THESE STORMS
WERE MOVING EAST AT 40 MPH.

DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  GREENLAND...
  FREDA...
  REDRIDGE...
  NISULA...
  HANCOCK...
  HOUGHTON...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

VOSS

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 10:02 PM EDTSmall Craft AdvisoryMQT31 hr
Aug 19, 3:43 AM EDTSpecial Marine WarningMQT92 min
Aug 19, 4:37 AM EDTSpecial Marine WarningMQT38 min
Aug 19, 5:44 AM EDTSpecial Marine WarningMQT46 min
Aug 19, 7:13 AM EDTSpecial Marine WarningMQT92 min
Aug 19, 7:45 AM EDTSevere Thunderstorm WarningMQTOntonagon60 min
Aug 19, 8:40 AM EDTSpecial Marine WarningMQT65 min
Aug 19, 8:59 AM EDTSevere Thunderstorm WarningMQTBaraga, Marquette61 min
Aug 19, 9:36 AM EDTSpecial Marine WarningMQT69 min
Aug 19, 3:15 PM EDTSevere Thunderstorm WarningMQTBaraga, Houghton60 min
Aug 19, 4:44 PM EDTSevere Thunderstorm WarningMQTDickinson, Marquette46 min
Aug 19, 5:34 PM EDTSpecial Marine WarningMQT27 min
Aug 19, 5:53 PM EDTTornado WarningMQTMenominee52 min
Aug 19, 6:35 PM EDTSevere Thunderstorm WarningMQTMenominee40 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.